Hail, Texas
- When
- April 28, 10:25 AM CST
- Where
- Texas County, Goodwell
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.600, -101.633
A severe thunderstorm over the central Oklahoma panhandle during the late morning hours produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the central Oklahoma panhandle during the late morning hours produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 28, 3:31 AM CST, 6 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 431 AM CDT FRI APR 28 2006 .DISCUSSION... UPPER LOW PRESSURE SYSTEM LOCATED OVER SOUTHWEST U.S./NORTHWEST MEXICO BORDER...HAS BEGUN TO LIFT EAST. SUBSTANTIAL LOW LEVEL MOISTURE ADVECTED INTO THE EASTERN PLAINS OF THE NEW MEXICO...AND SHOULD INCREASE OVER THE PANHANDLES AHEAD OF THE COLD FRONT. SHOWERS AND THUNDERSTORMS WERE ALREADY ENTERING THE WESTERN AND SOUTHERN SECTIONS OF THE AREA. ONCE THE UPPER AND LOWER LEVEL FORCING COMBINE LATER THIS AFTERNOON AND EVENING...THIS ACTIVITY SHOULD BECOME MORE NUMEROUS. FAVORED THE NAM SOLUTION FOR THE APPROACHING SYSTEM BASED ON THE CURRENT STRENGTH AND TRACK. SOME STORMS COULD REACH SEVERE STRENGTH GIVEN THE LOW TO MODERATE INSTABILITY AND AMPLE UPPER LEVEL DIFFLUENCE. THE UPPER LEVEL TROUGH AXIS SLIDES ACROSS THE PANHANDLES EARLY SATURDAY...PUSHING THE RAIN CHANCES EAST. MAINTAINED LOW POPS FOR THE EASTERN SECTIONS ON SATURDAY AS THE MOISTURE WRAPS AROUND THE SYSTEM. SEVERAL WEAK SYSTEMS WILL TRACK ALONG THE WEST TO NORTHWEST FLOW ALOFT INTO EARLY NEXT WEEK. WEAK FRONTAL BOUNDARIES SHOULD ENTER THE PANHANDLES...RESULTING IN MINOR DIURNAL TEMPERATURE CHANGES THROUGH TUESDAY. BY WEDNESDAY...GULF MOISTURE WILL INCREASE SIGNIFICANTLY AHEAD OF THE NEXT COLD FRONT. THOUGH MID AND UPPER LEVEL MOISTURE SHOULD BE MORE PLENTIFUL...CONCERNED THE OPTIMAL LOWER LEVEL MOISTURE MAY BE TOO BRIEF. BASED ON THE CURRENT TIMING...DID INTRODUCE 10 PERCENT POPS FOR WEDNESDAY/WEDNESDAY NIGHT...BUT NEXT SHIFTS WILL NEED TO REASSESS THE LIKELIHOOD OF INCREASING THE POPS IF CONTINUITY IMPROVES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 44 70 43 / 50 50 10 0 BEAVER OK 64 48 66 44 / 80 70 30 10 BOISE CITY OK 54 41 63 42 / 70 60 10 10 BORGER TX 64 48 69 47 / 60 50 10 10 BOYS RANCH TX 65 44 71 42 / 60 60 10 0 CANYON TX 69 44 72 41 / 50 50 10 0 CLARENDON TX 72 49 70 47 / 50 50 10 0 DALHART TX 57 41 67 39 / 70 60 10 0 GUYMON OK 59 45 66 44 / 70 60 20 10 HEREFORD TX 70 42 70 43 / 50 50 10 0 LIPSCOMB TX 65 48 67 43 / 70 70 20 10 PAMPA TX 65 47 67 47 / 60 50 10 10 SHAMROCK TX 71 50 69 47 / 70 70 20 10 WELLINGTON TX 72 51 70 47 / 70 70 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/08
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 555 AM CDT FRI APR 28 2006 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 555 AM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE PANHANDLES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE...AHEAD OF A COLD FRONT. THE MAIN THREATS FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS. ALSO...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT AS NORTHERLY WINDS INCREASE BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY AFTERNOON ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1035 AM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 2 SW CACTUS 36.02N 102.04W
04/28/2006 E1.00 INCH MOORE TX EMERGENCY MNGR
&&
RTWPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1035 AM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 2 SW CACTUS 36.02N 102.04W
04/28/2006 E1.00 INCH MOORE TX MEDIA SPOTTER
&&
CORRECTED TO UPDATE SOURCE OF REPORT
RTWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1042 AM CDT FRI APR 28 2006 OKZ002-281630- TEXAS OK- 1042 AM CDT FRI APR 28 2006 ...STRONG THUNDERSTORM IN TEXAS COUNTY... A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF GUYMON AT 1042 AM CDT...MOVING NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TEXAS COUNTY...INCLUDING THE CITY OF GUYMON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1045 AM CDT FRI APR 28 2006 TXZ002-281615- SHERMAN TX- 1045 AM CDT FRI APR 28 2006 ...STRONG THUNDERSTORM IN SHERMAN COUNTY... A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF TEXHOMA AT 1045 AM CDT...MOVING NORTHEAST AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SHERMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1111 AM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 3 SSW SUNRAY 35.98N 101.84W
04/28/2006 E1.00 INCH MOORE TX MEDIA SPOTTER
&&
CORRECTED TO UPDATE REPORT SOURCE
RTWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1119 AM CDT FRI APR 28 2006 OKZ002-281645- TEXAS OK- 1119 AM CDT FRI APR 28 2006 ...STRONG THUNDERSTORM IN TEXAS COUNTY... A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF HOUGH AT 1119 AM CDT...MOVING NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TEXAS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The Amarillo radar (KAMA), 152 km away, was scanning. The volume nearest the first event began at 16:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503685.